Sounds strange that the suicide is attributed to merely one week of medication. It is counterintuitive: one would think that much greater exposure would be needed for serious side effects. Seems like the case was worse than garden variety depression.
When I was on Zoloft, my doc told me the effects wouldn't kick in until the 4th week or so. It sounds as if the "therapy" session, followed by girlfriend issues, pushed him over.
My concern with these drugs are side effects that are not listed. Both Zoloft and Prozac can cause huge weight gain. The argument is that it happens to such a small percentage of people, that the companies don't need to list it. I put on almost 100 pounds in only 2 1/2 years before they attributed it to the Zoloft (my thyroid quit at the same time, so I was doubly hit) I went off Zoloft and lost 30lbs in 3 weeks!!! Since then, everyone I speak to mentions that they gained weight while on these drugs as well. (BTW, I'm still losing the weight. About 30 lbs to go. I'm in year 3 of taking off. I DO NOT RECOMMEND THIS DRUG TO ANYONE!!! It's weird, but acupuncture did wonders for me)
This is still not a recognized side effect.